# SDR 99UAL900242

- Difficulty date: April 26, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N530UA
- Make and model: Boeing 757222
- Aircraft serial: 25043
- Engine: Pwa PW2037
- System (JASC): 2781 · Leading Edge Slat Position Indicating System
- Part: Switch
- Part number: 31EN946
- Condition: Failed
- Location: Le Slat
- Stage of operation: NR
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

LANDED ORD UNDER AMBER ALERT DUE TO L/E SLAT ASYMMETRY.  *S/D*  FAILURE OF ONE OF THE TWO INBOARD SLAT LOSS INDICATION SWITCHES CAUSED THE SYSTEM SHUTDOWN.  REPLACED THE BAD SWITCH AND RETURNED AIRCRAFT TO SERVICE WITHOUR FURTHER INCIDENT.  THIS IS A KNOWN INDUSTRY PROBLEM WITH THE 757 AIRCRAFT.  UNITED IS CORRECTING THE PROBLEM DURING HEAVY MAINTENANCE VISITS.
